×

zbMATH — the first resource for mathematics

On a free boundary problem for the stationary Navier-Stokes equations. (English) Zbl 0637.76027
[See also the author’s article reviewed above (Zbl 0637.76026).]
We investigate stationary flows in a fluid body together with its free boundary. The fluid is assumed to be viscous and incompressible; the free boundary is governed by continuity of the normal stress. Hence the configuration to be considered here can be regarded as a generalization of a classical equilibrium figure. The main tool in proving existence of a regular solution consists in a hard implicit function theorem.

MSC:
76D05 Navier-Stokes equations for incompressible viscous fluids
35Q30 Navier-Stokes equations
76U05 General theory of rotating fluids
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Bemelmans, J., Gleichgewichtsfiguren zäher flüssigkeiten mit oberflächenspannung, Analysis, Vol. 1, 241-282, (1981) · Zbl 0561.76042
[2] Bemelmans, J., Liquid drops in a viscous fluid under the influence of gravity and surface tension, Manuscripta math., Vol. 36, 105-123, (1981) · Zbl 0478.76118
[3] Hörmander, L., The boundary problems of physical geodesy, Arch. Rat. Mech. Anal., Vol. 62, 1-62, (1976) · Zbl 0331.35020
[4] Kato, T., Locally coercive nonlinear equations, with applications to some periodic solutions, Duke Math. J., Vol. 51, 923-936, (1984) · Zbl 0571.47051
[5] L. Lichtenstein, Vorlesungen über einige Klassen nichtlinearer Integralgleichungen und Integro-Differentialgleichungen nebst Anwendungen, Berlin, 1931. · Zbl 0002.02802
[6] L. Lichtenstein, Gleichgewichtsfiguren rotierender Flüssigkeiten, Berlin, 1933. · JFM 59.1441.12
[7] Lichtenstein, L., Zur theorie der gleichgewichtsfiguren rotierender flüssigkeiten, Math. Zeitsch., Vol. 39, 639-648, (1935) · JFM 61.0907.01
[8] Ljapounov, A. M., Sur LES figures d’équilibre peu différentes des ellipsoides d’une masse liquide homogène donnée d’un mouvement de rotation, première partie: étude générale du problème, Mem. Acad. Imp. Sci. St. Petersbourg, Vol. 9, 1-225, (1906)
[9] McCready, T. A., The interior Neumann problem for stationary solutions to the Navier-Stokes equations, Dissertation, (1968), Stanford Univ
[10] Moser, J., A rapidly convergent iteration method and nonlinear partial differential equations, I and II, Ann. Scuola Norm. Sup. Pisa, Vol. 20, 265-315, (1966), and 499-535 · Zbl 0144.18202
[11] Nash, J., The embedding problem for Riemannian manifolds, Ann. of Math., Vol. 63, 20-63, (1956) · Zbl 0070.38603
[12] J. Plemelj, Potentialtheoretische Untersuchungen, Leipzig, 1911.
[13] Rabinowitz, P. H.; Rapid, A., Convergence method for a singular perturbation problem, Ann. Inst. Henri Poincaré, Analyse non linéaire, Vol. 1, 1-17, (1984)
[14] Solonnikov, V. A., Solvability of a problem on the motion of a viscous, incompressible fluid bounded by a free surface, Math. U.S.S.R. Izvestija, Vol. 11, 1323-1358, (1977) · Zbl 0398.76024
[15] Solonnikov, V. A.; Ščadilov, V. E., On a boundary value problem for a stationary system of Navier-Stokes equations, Proc. Steklov Inst. Math., Vol. 125, 186-199, (1973) · Zbl 0313.35063
[16] E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton, 1970. · Zbl 0207.13501
[17] Weinberger, H. F., On the steady fall of a body in a Navier-Stokes fluid, Proc. Symp. Pure Math., Vol. 23, 421-439, (1973) · Zbl 0264.76025
[18] Zehnder, E., Generalized implicit function theorems with applications to some small division problems, I, Comm. Pure Appl. Math., Vol. 28, 91-140, (1975) · Zbl 0309.58006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.